Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Itchy skin on bottom, back and ankles. Smoker. Taking Risdone, Qutan and Devsal

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 115 Questions
My skin in certain areas has been itching a lot lately. This is on my bottom and right upper back and my ankles. I itch so much that the skin has patches of blood. I can co-relate it to days when i have smoked too much. I smoke most days of the week about 3 -5 sticks. Im on psychiatric medication : Risdone LS 1 tablet at night, Qutan SR 100 1 tablet at night, Devsal ER 250 1 tablet after lunch.
Posted Tue, 11 Sep 2012 in Skin Hair and Nails
Answered by Dr. Mihail Iepure 1 hour later
Welcome to XXXXXXX
Itching in generally has many causes , factors. Pruritus may occur in dermatological diseases, psychiatric , systemic or neuropathic diseases. In your case seems to be correlated with your condition for which you taking mentioned by you medication and as a side effect of Devsal ER 250 (Divalproex ) , this drug has many adverse effect including itching, rash, psoriasiform eruption. I will recommend you to check with your Physician again doses of your medication and rule out any other factors/diseases that can produce itching. Once you will remove the trigger , itching will disappeared. In the meantime until you will clarify with your treating Doctor you may try antipruritus lotions, creams, like Calamine lotion, or creams/gels containing camphor/menthol, or Pramoxine Hydrochloride cream/lotion; oral tablets once a day that will relieve itching : Loratadine, or Cetirizine. All this medicines you can get over the counter. As a general consideration, avoid scratching (risk of infection) , keep skin clean, apply daily medication.
Hope this helps and I have answered your query. If you have additional queries don’t hesitate to ask.

Best Regards,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor